Ask a Question
  
  
  
Top Posters
Since Sunday
13
12
12
11
11
10
10
10
10
10
10
10
New Topic  
wrote...
Posts: 16
Rep: 0 0
A week ago
An older adult has told the nurse practitioner that she has regularly drunk mineral oil to treat occasional episodes of constipation. The nurse should encourage the patient to explore other treatments because the use of oral mineral oil can result in
A)edema from changes in intestinal solute content.
B)paralytic ileus.
C)rebound constipation.
D)decreased absorption of drugs and vitamins.
Source  Download
Abrams' Clinical Drug Therapy: Rationales for Nursing Practice
Edition: 10th
Authors:
Read 15 times
1 Reply
Replies
Answer verified by a subject expert
wrote...
Posts: 82
A week ago
Sign in or Sign up in seconds to unlock everything.
D
Feedback:
Oral use of mineral oil may cause potentially serious adverse effects, including decreased absorption of fat-soluble vitamins and some drugs and lipid pneumonia if aspirated into the lungs. Thus, mineral oil is not an oral laxative of choice in any condition. It is not noted to cause rebound constipation, paralytic ileus, or edema.

Related Topics
New Topic      
Explore
Post your homework questions and get free online help from our incredible volunteers.
Learn More
Improve Grades
Help Others
Save Time
Accessible 24/7
  123 People Browsing
 110 Signed Up Today
Related Images
 906
 966
 82